H-Index
79
Scimago Lab
powered by Scopus
JCR
Clarivate
Analytics
12%
Acceptance
Rate
call: +1.631.470.9640
Mon-Fri 10 am - 2 pm EST

Logo

Medical Science Monitor Basic Research
AmJCaseRep

Annals
ISI-Home

eISSN: 1643-3750

Reaction to intravenous contrast media mimicking intracerebral hemorrhage after percutaneous coronary intervention

Isabelle Korn-Lubetzki, David Rosenmann, Bettina Steiner-Birmanns

Med Sci Monit 2008; 14(12): CS142-144

ID: 869468

Available online:

Published: 2008-12-01


Background: Cerebroavascular complications after percutaneous coronary interventions, although rare, need immediate diagnostic and treatment in order to minimize the possible sequelae.
Material and Method: At the end of a percutaneous coronary intervention a 63-year old man, long standing migraineur, developed severe headache, confusion, nausea, photophobia, slow speech and left hemiparesis. In the presence of hyperdensity of the right parietal area in the brain CT, he was suspected to suffer from intracerebral hemorrhage, and treatment with platelet glycoprotein IIb/IIIa inhibitors was immediately stopped. Revision of the CT and disappearance of the clinical and radiological signs were concordant with the diagnosis of intraparenchymal extravasation of the contrast media.
Results:
Conclusions: We report a very rare complication of contrast media after coronary angiography with extravasation unilaterally in the anterior circulation. Recognition of this complication can avoid unnecessary investigations.

Keywords: Contrast Media - adverse effects, Cerebral Hemorrhage - chemically induced, Angioplasty, Balloon, Coronary - adverse effects



Back